Forum

Iv steriods help

Hi got diagnosed in June but I am having a relaspe at present so I’m on day 2 of Iv steriods :frowning: but prob is I have probs with my blood sugar level when I was pregnant I was diabetic on insulin 4x a day then I went hypoglecemic spelt wrong lol but this morning I gave the nurse a sample and my glucose levels were 3+++ and my sugar reading 10.6 but was given the go ahead to go for day 2 but I have been feeling a little unwell this evening reading 13.6 has anyone experienced this and what should I do?? Thank u

Thanks Jen I’m at home nurse coming to do iv here for me just going to drink plenty water no sweet stuff and they can check when nurse come tom? What u think?

I have just finished IV steroids - now on the oral. I’m already diabetic. Did make my sugars go high but not as bad as I feared. Iv seen other patients who don’t have diabetes who have high sugars transiently on steroids so it may well be an impaired glucose tolerance type thing which could resolve after steroids but may herald future issues … Does that make sense?.. Sorry brain a but foggy today.

Hi Anon

I’m not sure what happened to my blood sugar when I had IV steroids as no-one kept me very well informed at the time (even forgetting to mention that my indigestion was a side effect).

However, when I had oral steroids in March this year I had to go back to the surgery for a check up after I had finished the course and my BP and blood sugars were very high. There is a family history of heart disease and diabetes so I had to go back a month later to have them checked again and they had returned to normal. The GP told me that this is a known side effect of steroids.

Hope you find this reassuring and your levels also return to normal.

Tracey x